Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Translating solutions to Lagrangian mean curvature flow


Authors: André Neves and Gang Tian
Journal: Trans. Amer. Math. Soc. 365 (2013), 5655-5680
MSC (2010): Primary 53C44, 53D12
DOI: https://doi.org/10.1090/S0002-9947-2013-05649-8
Published electronically: June 26, 2013
MathSciNet review: 3091260
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove some non-existence theorems for translating solutions to Lagrangian mean curvature flow. More precisely, we show that translating solutions with an $ L^2$ bound on the mean curvature are planes and that almost-calibrated translating solutions which are static are also planes. Recent work of D. Joyce, Y.-I. Lee, and M.-P. Tsui shows that these conditions are optimal.


References [Enhancements On Off] (What's this?)

  • 1. G. Huisken, Asymptotic behavior for singularities of the mean curvature flow, J. Differential Geom. 31 (1990), 285-299. MR 1030675 (90m:53016)
  • 2. T. Ilmanen, Elliptic Regularization and Partial Regularity for Motion by Mean Curvature. Mem. Amer. Math. Soc. 108 (1994), 1994. MR 1196160 (95d:49060)
  • 3. T. Ilmanen, Singularities of Mean Curvature Flow of Surfaces. Preprint.
  • 4. D. Joyce, Y.-I. Lee, M.-P. Tsui, Self-similar solutions and translating solitons for Lagrangian mean curvature flow, J. Differential Geom. 84 (2010), no. 1, 127-161. MR 2629511 (2011f:53151)
  • 5. A. Neves, Singularities of Lagrangian Mean Curvature Flow: Zero-Maslov class case. Invent. Math. 168 (2007), 449-484. MR 2299559 (2008d:53092)
  • 6. G. Perelman, The entropy formula for the Ricci flow and its geometric applications. preprint.
  • 7. L. Simon, Lectures on geometric measure theory, Proceedings of the Centre for Mathematical Analysis, Australian National University, 3. MR 756417 (87a:49001)
  • 8. K. Smoczyk, Existence of solitons for the Lagrangian mean curvature flow. ETH Zürich; 1998; preprint.
  • 9. B. White, The size of the singular set in mean curvature flow of mean-convex sets. J. Amer. Math. Soc. 13 (2000), 665-695. MR 1758759 (2001j:53098)
  • 10. B. White, The nature of singularities in mean curvature flow of mean-convex sets. J. Amer. Math. Soc. 16 (2003), 123-138 . MR 1937202 (2003g:53121)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 53C44, 53D12

Retrieve articles in all journals with MSC (2010): 53C44, 53D12


Additional Information

André Neves
Affiliation: Department of Pure Mathematics, Imperial College London, South Kensington Campus, London, SW7 2AZ, United Kingdom
Email: aneves@imperial.ac.uk

Gang Tian
Affiliation: Department of Mathematics, Fine Hall, Princeton University, Princeton, New Jersey 08544
Email: tian@math.princeton.edu

DOI: https://doi.org/10.1090/S0002-9947-2013-05649-8
Received by editor(s): June 9, 2011
Published electronically: June 26, 2013
Additional Notes: The author was partially supported by NSF grant DMS-06-04164.
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society